MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 4L; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,UNCEMENTED,POROUS

SMITH & NEPHEW, INC. LGN POROUS CR FEM SZ 4L; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,UNCEMENTED,POROUS
Model Number 71423244
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the chart-stik labels enclosed within the package of a lgn porous cr fem sz 4l were found wrong they carry the item data (b)(4), batch 21jm11186 (anthem femoral ps cocr sz 4 rt).As this was noticed in a non-surgical environment, there was not any patient involved.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: d10 (part & lot number of incorrect label inside package added), h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the device was not returned for evaluation.However, the photographs were reviewed, and revealed that the chart sticks contained within the packaging have a different part number and batch number from the reported device which was appropriately labeled on the external packaging.As such, a quality hold was initiated for both complaint batches.A review of manufacturing records found that both batches were in production at the same time.The legion porous cr femoral order had the correct chart sticks attached to the device history record (dhr) and the anthem ps order was missing the chart sticks from the dhr.Review of 5 devices returned from the quality hold found they all met specifications and contained the correct chart stick labels within the device packaging.A review of complaint history for over 12 months found no similar events for the reported batches.Based on the above information, the most likely cause for the non-conformance was that the chart sticks intended to be recorded in the anthem ps dhr were inadvertently placed in the legion porous cr order constituting an isolated line clearance failure between the 2 affected batches.A review of the risk management file revealed this failure mode is adequately documented with a remote/negligible risk as no direct or indirect harm can occur in relation to the wrong chart stick being applied to the patient record.The anticipated risk level is still adequate, and the associated failure mode is occurring within anticipated levels.A historical review of prior escalations found a similar issue related to part number 71422834, for which corrective action has been initiated and is currently in the implementation phase.The complaint was confirmed as the product failed to meet product specifications at the time of manufacture.This issue was previously identified by our quality team and corrective actions are currently being implemented to mitigate future recurrence of similar events, no further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should the device or additional information be received, the complaint will be reopened.Corrected data: b5 (narrative updated), h6 (health effect - impact code).
 
Event or Problem Description
It was reported that the chart-sticks labels enclosed within the package of a lgn porous cr fem sz 4l (pn 71423244, ln 20dha0034) were found wrong as they carry the item data anthem femoral ps cocr size 4 right (pn 71422834, ln 21jm11186).There was not any issue with the device; it was only the labeling on the inside packaging wrong.There was not any impact to the patient or user.

Brand Name
LGN POROUS CR FEM SZ 4L
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,UNCEMENTED,POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15716759
Report Number1020279-2022-04653
Device Sequence Number17374425
Product Code MBH
UDI-Device Identifier00885556030936
UDI-Public00885556030936
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71423244
Device Catalogue Number71423244
Device Lot Number20DHA0034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71422834 / LOT: 21JM11186
Patient SexUnknown